MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; DISASSEMBLY ROD

MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; DISASSEMBLY ROD
Model Number 01.22.10.0109
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11 march 2025 lot 2250125: (b)(4) items manufactured and released on 23-sep-2022.No anomalies found related to the problem.To date, one similar event has been reported on the same lot during the period of review.Additional item involved in the event, stem: m-vizion 01.22.408 proximal body ø20mm l 50mm lat with holes lot.2409210 lot 2409210: (b)(4) items manufactured and released on 09/09/2024.Expiration date: 20/08/2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection the disassembly rod was visibly deformed, a sign of loading beyond the maximum load the bar could bear.This situation can occur when the modular taper junction is so tightened that the disassembly tool cannot disassemble the two parts.It is unclear why the modular taper junction disassembly force was so high.It is probably because the stem was implanted one month before the revision surgery, and during this time, the patient's weight further locked the modular junction, loading it during standing and walking.Studies are ongoing to minimize the occurrence of this event.Root cause: the conditions of surgical variation likely resulted in the applied forces exceeding the inherent limitations of the device resistance as constrained by the collective design inputs.There is no potential manufacturing related cause indicated.
 
Event or Problem Description
M-vizion stem was implanted on (b)(6) 2025.The patient needed to be revised because was experiencing pain, instability and leg length discrepancy, due to a too short proximal body implanted at the primary surgery.The revision surgery took place 1 month after the primary surgery and the plan was to revise only the proximal body (mdr 2025-00242).However, the disassembly rod bent during proximal stem extraction from the distal body.Despite the attempts, the proximal body could not be removed from the distal stem, therefore the surgeon decided to remove the entire stem (proximal + distal).Surgery was extended by about 15 minutes.

Brand Name
HIP INSTRUMENTS
Common Device Name
DISASSEMBLY ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21717552
Report Number3005180920-2025-00239
Device Sequence Number17307451
Product Code LXH
UDI-Device Identifier07630040738958
UDI-Public07630040738958
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.22.10.0109
Device Lot Number2250125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown